Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dimension maximizing measures for self-affine systems


Authors: Balázs Bárány and Michał Rams
Journal: Trans. Amer. Math. Soc. 370 (2018), 553-576
MSC (2010): Primary 28A80; Secondary 37C45
DOI: https://doi.org/10.1090/tran/7103
Published electronically: July 7, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we study the dimension theory of planar self-affine sets satisfying dominated splitting in the linear parts and the strong separation condition. The main result of this paper is the existence of dimension maximizing Gibbs measures (Käenmäki measures). To prove this phenomena, we show that the Ledrappier-Young formula holds for Gibbs measures and we introduce a transversality type condition for the strong-stable directions on the projective space.


References [Enhancements On Off] (What's this?)

  • [1] Artur Avila, Jairo Bochi, and Jean-Christophe Yoccoz, Uniformly hyperbolic finite-valued $ {\rm SL}(2,\mathbb{R})$-cocycles, Comment. Math. Helv. 85 (2010), no. 4, 813-884. MR 2718140
  • [2] Balázs Bárány, On the Ledrappier-Young formula for self-affine measures, Math. Proc. Cambridge Philos. Soc. 159 (2015), no. 3, 405-432. MR 3413884
  • [3] Jairo Bochi and Nicolas Gourmelon, Some characterizations of domination, Math. Z. 263 (2009), no. 1, 221-231. MR 2529495
  • [4] Jairo Bochi and Michał Rams, The entropy of Lyapunov-optimizing measures of some matrix cocycles, J. Mod. Dyn. 10 (2016), 255-286. MR 3538864
  • [5] Rufus Bowen, , and Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Second revised edition, Lecture Notes in Mathematics, vol. 470, Springer-Verlag, Berlin, 2008. MR 2423393
  • [6] K. J. Falconer, The Hausdorff dimension of self-affine fractals, Math. Proc. Cambridge Philos. Soc. 103 (1988), no. 2, 339-350. MR 923687
  • [7] Kenneth Falconer, Fractal geometry: Mathematical foundations and applications, John Wiley & Sons, Ltd., Chichester, 1990. MR 1102677
  • [8] K. J. Falconer, The dimension of self-affine fractals. II, Math. Proc. Cambridge Philos. Soc. 111 (1992), no. 1, 169-179. MR 1131488
  • [9] K. Falconer and T. Kempton, Planar self-affine sets with equal Hausdorff, box and affinity dimensions, Ergodic Theory Dynam. Systems (2016), FirstView:1-20, available at arXiv:1503.01270.
  • [10] Irene Hueter and Steven P. Lalley, Falconer's formula for the Hausdorff dimension of a self-affine set in $ {\bf R}^2$, Ergodic Theory Dynam. Systems 15 (1995), no. 1, 77-97. MR 1314970
  • [11] Antti Käenmäki, Measures of full dimension on self-affine sets, Acta Univ. Carolin. Math. Phys. 45 (2004), no. 2, 45-53. 32nd Winter School on Abstract Analysis. MR 2138274
  • [12] Philip T. Maker, The ergodic theorem for a sequence of functions, Duke Math. J. 6 (1940), 27-30. MR 0002028
  • [13] I. D. Morris and P. Shmerkin, On equality of Hausdorff and affinity dimensions, via self-affine measures on positive subsystems, preprint, 2016, available at arXiv:1602.08789.
  • [14] A. Rapaport, On self-affine measures with equal Hausdorff and Lyapunov dimensions, Trans. Amer. Math. Soc., to appear, available at arXiv:1511.06893.
  • [15] V. A. Rohlin, On the fundamental ideas of measure theory, Amer. Math. Soc. Translation 1952 (1952), no. 71, 55 pp. MR 0047744
  • [16] K. Simon, B. Solomyak, and M. Urbański, Invariant measures for parabolic IFS with overlaps and random continued fractions, Trans. Amer. Math. Soc. 353 (2001), no. 12, 5145-5164. MR 1852098
  • [17] Boris Solomyak, Measure and dimension for some fractal families, Math. Proc. Cambridge Philos. Soc. 124 (1998), no. 3, 531-546. MR 1636589
  • [18] Peter Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer-Verlag, New York-Berlin, 1982. MR 648108
  • [19] Jean-Christophe Yoccoz, Some questions and remarks about $ {\rm SL}(2,\mathbf {R})$ cocycles, Modern dynamical systems and applications, Cambridge Univ. Press, Cambridge, 2004, pp. 447-458. MR 2093316

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 28A80, 37C45

Retrieve articles in all journals with MSC (2010): 28A80, 37C45


Additional Information

Balázs Bárány
Affiliation: Budapest University of Technology and Economics, BME-MTA Stochastics Research Group, P.O. Box 91, 1521 Budapest, Hungary – and – Mathematics Institute, University of Warwick, Coventry CV4 7AL, United Kingdom
Email: balubsheep@gmail.com

Michał Rams
Affiliation: Institute of Mathematics, Polish Academy of Sciences, ul. Sńiadeckich 8, 00-656 Warszawa, Poland
Email: rams@impan.pl

DOI: https://doi.org/10.1090/tran/7103
Keywords: Self-affine measures, self-affine sets, Hausdorff dimension.
Received by editor(s): August 24, 2015
Received by editor(s) in revised form: April 12, 2016
Published electronically: July 7, 2017
Additional Notes: The research of the first author was supported by the grants EP/J013560/1 and OTKA K104745. The second author was supported by National Science Centre grant 2014/13/B/ST1/01033 (Poland).
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society